Alert archive / Mississippi / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 190, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 10, 2007, 3:28 PM CDT for Holmes County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2007, 3:28 PM CDT (20:28 UTC)
- Expired
- May 10, 2007, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 94 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.5 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 348 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:25 PM CDT, 3 minutes earlier.
Area forecast discussion, May 10, 3:25 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT THU MAY 10 2007 .DISCUSSION...TONIGHT THROUGH FRIDAY AFTERNOON...CONVECTION IS BREAKING OUT ACROSS THE CENTRAL AND NORTHERN PORTIONS OF THE CWA AS EXPECTED THIS AFTERNOON. AN OLD OUTFLOW BOUNDARY LEFT OVER FROM YESTERDAYS CONVECTION CONTINUES TO MEANDER ACROSS THE CWA STRETCHING FROM NEAR NATCHEZ TO JACKSON TO JUST NORTH OF MERIDIAN. THE AIRMASS NORTH OF THIS BOUNDARY IS QUITE MOIST AND UNSTABLE WITH MID AND UPPER 60S DEW POINTS OBSERVED. WHILE SOUTH OF THIS BOUNDARY...A DRIER AIRMASS EXISTS WHICH IS AIDING IN HAMPERING SHOWER AND THUNDERSTORM DEVELOPMENT. THE MOISTURE RICH AIRMASS NORTH OF THIS BOUNDARY...COUPLED WITH 6.5-7C MID LEVEL LAPSE RATES...AND ML CAPE VALUES GENERALLY BETWEEN 1300-2000 J/KG...WILL ALLOW STORMS TO CONTINUE TO DEVELOP OVER THESE AREAS THROUGH THE EARLY EVENING HOURS. SOME STORMS THAT DEVELOP IN AREAS MAINLY ALONG AND NORTH OF A NATCHEZ...TO JACKSON...DE KALB LINE COULD BECOME STRONG...ESPECIALLY ALONG THE HIGHWAY 82 CORRIDOR WHERE THE BEST INSTABILITY EXITS...WITH HAIL AND WIND GUSTS AROUND 45 MPH BEING THE PRIMARY CONCERNS. AS A RESULT...ILL CONTINUE TO HIGHLIGHT THIS AREA IN THE HWO. IN ADDITION...GIVEN THE LACK OF LOW LEVEL FLOW...STORM MOTION WITH THIS ACTIVITY WILL BE NEARLY NON-EXISTENT AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE IN AREAS WHERE STORMS DEVELOP. GIVEN THE DIURNAL NATURE OF THIS CONVECTION...MUCH OF THIS ACTIVITY WILL BEGIN TO DISSIPATE AFTER SUNSET LATER THIS EVENING AND DRY CONDITIONS WILL ENSUE THROUGH THE OVERNIGHT HOURS. THIS SUMMER-LIKE PATTERN WILL REMAIN INTACT ONCE AGAIN ON FRIDAY BRINGING HOT AND HUMID CONDITIONS TO THE AREA. THE UPPER LEVEL LOW...CURRENTLY SEEN ON WATER VAPOR OVER CENTRAL TEXAS...WILL CONTINUE TO SINK SOUTHEAST INTO THE NORTHWESTERN GULF OF MEXICO. COMPARED TO THE PREVIOUS MAV POPS...GUIDANCE POPS CAME WAY DOWN FOR FRIDAY TO ALMOST NO POPS AT ALL IN ALL LOCATIONS BUT THE SOUTHWEST. GIVEN THAT NOT A WHOLE LOT WILL CHANGE IN TERMS OF THE AIRMASS OVER US TOMORROW...COUPLED WITH THE POSSIBILITY OF OUTFLOW BOUNDARIES FROM THIS AFTERNOONS ACTIVITY HANGING AROUND TOMORROW...I WASNT SO KEEN ON THE DRIER 12Z MAV NUMBERS. AS A RESULT...I BUMPED POPS UP IN MOST AREAS TOMORROW TO AT LEAST A SLIGHT CHANCE OF SHOWER AND THUNDERSTORMS DURING THE AFTERNOON. /19/ FRIDAY NIGHT THROUGH NEXT THURSDAY...MODELS PERSIST IN KEEPING LOWER UPPER HEIGHT FIELDS STRETCHED E-W ACROSS THE GULF FOR THE WEEKEND AS TX LOW MOVES THROUGH ERN GULF SATURDAY. THIS ALLOWS WEAK MID LEVEL RIDGING ACROSS THE GULF STATES TO DISCOURAGE CONVECTION ALONG A BACKDOOR FRONTAL ZONE DROPPING SWD FROM TN VALLEY LATE SATURDAY. HOPEFULLY...ENOUGH DIURNAL INSTABILITY WILL BE MAINTAINED IN DECENT PWAT AIRMASS(1.6) FOR SCATTERED TSRA. THEN A BUILDING UPPER RIDGE FROM THE NRN CONUS TO UPPER MS VALLEY SUNDAY TENDS TO DRY US OUT FROM N TO S HEADING INTO THE FIRST PART OF NEXT WEEK. FINALLY...EVOLVING MOSTLY ZONAL FLOW SETS UP ACROSS THE CONUS FOR THE MIDDLE OF NEXT WEEK WHEN ANOTHER FRONTAL ZONE COULD ARRIVE TUESDAY NIGHT/WEDNESDAY HELPING TO ENHANCE CONVECTIVE RAIN CHANCES. OTHERWISE...PER PREVIOUS DISCUSSION...EXPECT SLIGHTLY ABOVE NORMAL AFTERNOON HIGHS OF 85-89F AND OVERNIGHT LOWS OF 63-67F. LATEST GFS ALSO HOLDING THE STALLED SURFACE FRONT ALONG THE COAST AND THAT MAKES FOR AT LEAST 4 MODEL CYCLES PUSHING FOR THAT POSITION ALONG WITH THE ENSEMBLE MEANS. AIRMASS DRIES TO UNDER 1 INCH PWATS ALONG AND N OF I-20 FOR MONDAY BUT EXPECT THE FRONT COULD BEGIN RETURNING NORTH LATE MONDAY NIGHT WHICH COULD SET UP SOME NEEDED LOCALLY HEAVY RAINS OF 1 OR 2 INCHES BY TUESDAY NIGHT WHEN AIRMASS JUICES BACK UP TO 1.5 INCH PWATS. SOME DISAGREEMENT IN MODEL SUITES ON WHEN THE MID WEEK PACIFIC FRONT ARRIVES WITH ECMWF SLOWEST BY HOLDING SYSTEM BACK UNTIL LATE WEDNESDAY. SINCE GFS HAS BEEN TRENDING FASTER...LOOK FOR GREATEST CHANCES FOR RAIN TO BE FOCUSED ALONG THE BOUNDARY EARLY NEXT WEDNESDAY FOLLOWED BY SOMEWHAT COOLER DRIER TREND THURSDAY AND BEYOND WITH 564DM 1000-500MB THICKNESSES DIPPING INTO THE CWFA. /40/ && .AVIATION......VFR CONDITIONS SHOULD CONTINUE AT MOST TAF SITES THROUGH THE EVENING HOURS. HOWEVER...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE AT SITES MAINLY ALONG AND NORTH OF INTERSTATE 20...KGLH...KGWO...KGTR...KJAN...AND KMEI...THROUGH AROUND 02Z TONIGHT. CONVECTION SHOULD DECREASE DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. VFR CONDITIONS WILL THEN CONTINUE AT MOST LOCATIONS...BUT FOG WILL BE POSSIBLE THROUGH THE EARLY MORNING HOURS FRIDAY...ESPECIALLY AT LOCATIONS THAT RECEIVED RAINFALL THURSDAY AFTERNOON...AND LOCALLY MVFR VISIBILITIES WILL BE POSSIBLE DURING THIS TIME. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 65 89 63 86 / 19 16 23 37 MERIDIAN 62 88 61 87 / 16 15 24 34 VICKSBURG 64 88 63 86 / 25 18 23 33 HATTIESBURG 62 89 63 87 / 10 15 21 27 NATCHEZ 62 85 62 86 / 15 17 21 28 GREENVILLE 66 86 65 85 / 44 20 28 41 GREENWOOD 66 88 66 86 / 42 20 29 42 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/40
Hazardous weather outlook, May 10, 2:05 PM CDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 205 PM CDT THU MAY 10 2007 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 111905- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 205 PM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND FRIDAY... ...THUNDERSTORMS... SOME STRONG THUNDERSTORMS WILL BE POSSIBLE OVER THE NORTHWEST HALF OF THE OUTLOOK AREA THIS AFTERNOON...GENERALLY ALONG AND NORTH OF A NATCHEZ TO JACKSON TO DE KALB LINE. THE COMBINATION OF DAYTIME HEATING AND ABUNDANT MOISTURE WILL CONTINUE TO CREATE AN UNSTABLE ENVIRONMENT OVER THIS AREA...AND STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG WIND GUSTS UP TO 45 MPH...AND FREQUENT LIGHTNING STRIKES. IN ADDITION...SLOW STORM MOVEMENT WILL HELP TO PROMOTE LOCALLY HEAVY RAINFALL. STORMS SHOULD QUICKLY DIMINISH AS THE SUN BEGINS TO SET THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT EXPECTED THROUGH NEXT THURSDAY MAY 17TH . FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:04 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 31 min |
| May 10, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | Grenada | 44 min |
| May 10, 4:19 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Yazoo | 41 min |
| May 10, 4:55 PM CDT | Flash Flood Warning | JAN | Grenada | 65 min |
| May 10, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 28 min |
| May 10, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.